Iowa, 2016Flooding in Iowa, September 7 to 8, 2016
September 7 to 8, 2016 · NWS ARX · 2 events in 2 counties and zones
Heavy rain in the upper reaches of the Upper Iowa and Turkey Rivers produced a short period of flooding near Dorchester (Allamakee County) and in Spillville (Winneshiek County) in early September.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in the upper reaches of the Upper Iowa and Turkey Rivers produced a short period of flooding near Dorchester (Allamakee County) and in Spillville (Winneshiek County) in early September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Sep 7, 5:14 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 5:14 AM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
614 AM CDT WED SEP 7 2016
.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Wed Sep 7 2016
Main short-term fcst concerns are the continued heavy rain/flooding
threats today into this evening.
06z data analysis had the sfc trough/front near a KIMT-KLSE-KOMA
line. Boundary parallel to the mid level flow and making rather slow
progress SE. Very moist airmass (PW values near 2 inches) near the
boundary. WV imagery depicted a weak shortwave moving across southern
WI, with another stronger wave lifting NE across KS. Increasing
850- 700mb moisture transport ahead of the KS wave and into the
sfc-850mb trough producing a band of heavy rain producing
SHRA/TSRA from S WI to NE Neb. SHRA/TSRA tracking E-NE just north
of a KDLL-KDEH-KMCW line and posing a heavy rain/flooding threat
in those areas early this morning.
07.00z models look to have initialized well. Solutions now very
similar on a stronger wave to come around the base of the Rockies/
western plains trough and swings thru MN/IA/WI later this
afternoon/early this evening. Tight consensus for the main mid level
trough axis to then quickly progress into MN/IA by 12z Thu. Still
some smaller scale detail differences that impact the sensible
weather today into this evening but short-term fcst confidence is
average to good this cycle.
For the short term, stronger of lower level thermo-dynamic forcing
and moisture transport/theta-e convergence focusing on the the south
half of the fcst area today into this evening, near/south of the sfc-
850mb trough. This ahead of the shortwave lifting out of KS and
across the area around 00z this evening for even deeper forcing. As
much as 2" to 4" of rain has already fallen at some locations along
the MN/IA border across Vernon Co, with potential for another 1 to 3
inches, or more, thru today into this evening. Flood watch for at
least the south 1/2 to 2/3 of the fcst area today into this evening
seems well warranted. Continued with SHRA/TSRA chances in the 70-90%
range across the south 1/2 to 2/3 of the fcst area today. Some 50-
70% SHRA/TSRA chances across the north end, mainly this afternoon
with approach of the mid level shortwave. Passage of the mid level
shortwave and its portion of the trough axis quickly swings the 925-
700mb flow to the W-NW, pushing the deep moist airmass and the bulk
of the lower level forcing out of the fcst area thru the evening.
Carried highest SHRA/TSRA chances tonight in the 00-03z period,
trending down to 20-30% chances mainly across the east side of the
fcst area after midnight. Abundance of clouds expected today, to
limit the diurnal warming and looking to limit the CAPE as well.
Threats from TSRA other than the heavy rain and lightning looking to
be minimal today into this evening. Some decrease of clouds/clearing
later tonight and drying of the airmass should allow most lows to
cool into the low/mid 60s. Some concern for valley fog late tonight
into Thu morning, but the decrease of clouds later in the night
along with 10-20kts of W-NW wind just above the boundary layer
looking to limit the potential. Left any BR/FG mention centered on
12z Thu out of the fcst grids for now. Used a blend of the guidance
highs/lows for today/tonight.
.LONG TERM...(Thursday through Tuesday)
Issued at 345 AM CDT Wed Sep 7 2016
For Thursday thru Friday night: main fcst concerns this period
are returning SHRA/TSRA chances Fri/Fri night.
Model runs of 07.00z in good agreement for this period to start out
quiet as the trough axis exits quickly east and weak shortwave
ridging aloft builds across the Upper Midwest. The respite is short
lived as all models dig a rather vigorous shortwave trough into the
central/northern plains Thu night/Fri then swing it into the region
Fri night. This has been a rather consistent signal among the models
an fcst confidence for Thu-Fri night is good this cycle.
W-NW sfc-700mb flow behind the departing trough continue to spread
drier, and cooler air, across the fcst area Thu. After any lingering
early morning SHRA exit the NE end of the fcst area, a quiet, more
comfortable and partly cloudy to mostly sunny day expected Thu as
weak high pressure builds across the region. Strong shortwave
digging into the northern plains Thu night quickly returns SW flow
and lower level moisture transport and 925-700mb warm advection to
the area Thu night. Higher PW airmass from today is pushed east out
of WI/MN/northern IA, but that south of I-80 is pretty much left in
place. Thus the returning SW low level flow has plenty of reasonably
close higher PW air to draw northward ahead of the digging trough.
NAM looks a bit extreme pulling as much as 2+" of PW into parts of
the area by 00z Sat, while GFS looks low with only about 1.25" PW at
the same time. Even among the extremes both models and those in
between spreading another round of SHRA/TSRA across the area as the
sfc-mid level low/trough axis approach/pass Fri/Fri night. SHRA/TSRA
chances spreading in later Thu night then consensus 40-60% chances
for Fri/Fri night reasonable for now. NAM with its higher end PW
Fri/Fri night would produce another heavy rain threat across the
fcst area. Even the 'drier' solutions would produce 1/2 to 1" of
rain across the fcst from 12z Fri to 12z Sat. Will have to get past
the heavy rain/flooding threat today before shifting focus to
Fri/Fri night. Used a blend of the guidance highs/lows for Thu thru
Fri night.
for Saturday thru Tuesday (days 4 to 7): main fcst concerns this
period are cooler temps for the weekend then small SHRA/TSRA chances
next week.
Medium range model runs of 07.00z in good agreement on the trough
moving east of the region Sat and rising hgts/shortwave ridging to
build across for later Sat into Sun night. Improving consensus for
more strong/longwave troughing to dig into the northern plains/
Rockies Mon then for a portion of this troughing to migrate into the
Upper Midwest Tue. With a tightening model consensus, at least thru
Mon, fcst confidence in the day 4-7 period is average this cycle.
Any lingering SHRA from the Fri/Fri night system into Sat morning
should be short-lived as brisk low level NW flow behind the
departing low/trough spreads a rather dry airmass into the region.
Dry Can high pressure settles thru the plains Sat, then moves east
across the mid MS valley Sunday, for what should be a seasonably
cool/dry/pleasant weekend for the region. 925mb temps both days
continue to indicate weekend highs mainly in the upper 60s to mid
70s, about a category below normal. Increasing SW lower level flow
progged to return for later Sun/Sun night. However, this time
around the deeper moisture has been pushed well out of/away from the
region and it will take some time to return. For now the earliest
this would be looks to be Mon. Timing differences crop up for Mon
night/Tue but trend is the sfc/low level trough/front with the
shortwave trough to move across the region. Until the details sort
themselves out, the small SHRA/TSRA chances Mon/Tue per the model
consensus okay for now. Temps Mon/Tue looking to remain near/a bit
below the normals and the model/ensemble consensus has these well
trended for now.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 614 AM CDT Wed Sep 7 2016
Local and regional radars showing the showers and storms over the
area currently moving east with a temporary back edge over
southwest Minnesota. The 07.10Z HRRR seems to have a good handle
on the current activity and brings this back edge across both
sites by the middle of the morning. This may only be a temporary
break in the activity as additional convection over Nebraska moves
northeast and comes back into the area by late morning. Another
round of convection will occur later this afternoon as the surface
low over western Iowa moves east/northeast ahead of the short wave
trough coming out of the Rockies. The models have been very
consistent in showing this next round staying south of both
airports. Visibilities and ceilings look to be primarily MVFR
with some IFR possible until the showers end this afternoon. With
all the low level moisture there is a concern for fog overnight.
The 07.06Z NAM forecast soundings show the low levels remaining
saturated through the night but the winds just above the surface
increase to 10 knots or greater behind the surface low. For now,
will show MVFR conditions overnight with some fog.
&&
.HYDROLOGY...(Today into this evening)
Issued at 345 AM CDT Wed Sep 7 2016
Very moist/warm airmass with PW values in the 1.5 to 2 inch range
and warm cloud depths near 4km remains over the area. With
progression of sfc thru mid level features, stronger of the lower
level thermo-dynamic forcing for SHRA/TSRA today into this evening
has shifted to mainly south of I-90. Any SHRA/TSRA in these areas
today remain capable of 1 to 2 inch/hr rain rates and 2 to 5 inches
of rain if TSRA end up training over the same location, capable of
producing flash flooding/flooding issues. With this southward focus
shift, will cancel flood watch for Clark/Taylor with the morning
fcst package. Watch thru this evening continues to look good for
areas along/south of I-90, but as day progress may be able to
cancel more of the watch north of I-90.
&&
.ARX Watches/Warnings/Advisories...
WI...Flood Watch through late tonight for WIZ032>034-041>044-053>055-
061.
MN...Flood Watch through late tonight for MNZ079-086>088-094>096.
IA...Flood Watch through late tonight for IAZ008>011-018-019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...04
HYDROLOGY....RRSHazardous weather outlook, Sep 7, 4:28 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
528 AM CDT WED SEP 7 2016
WIZ017-029-081100-
TAYLOR-CLARK-
528 AM CDT WED SEP 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...MAINLY LATE THIS
MORNING INTO EARLY THIS EVENING. THE MAIN THREAT FROM THE STORMS
WILL BE LIGHTNING...WITH RAIN AMOUNTS OF UP TO AN INCH POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM CHANCES RETURN FOR FRIDAY AND FRIDAY NIGHT. THE RISK
OF SEVERE WEATHER WITH ANY OF THESE STORMS LOOKS LOW.
SMALL THUNDERSTORM CHANCES SPREAD IN FOR MONDAY AND TUESDAY. THE
RISK OF SEVERE WEATHER WITH ANY OF THESE STORMS ALSO LOOKS LOW AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-081100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
528 AM CDT WED SEP 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING.
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO THIS EVENING.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCH PER HOUR
RAIN RATES ALONG WITH ADDITIONAL RAINFALLS OF 1 TO 3 INCHES.
COMBINED WITH RAINFALL FROM TUESDAY AND TUESDAY NIGHT...SOME RAIN
TOTALS IN EXCESS OF 6 INCHES ARE POSSIBLE. THE GREATEST THREAT FOR
THE HEAVY RAINS AND POTENTIAL FLOODING PROBLEMS WILL BE ALONG AND
SOUTH OF INTERSTATE 90.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM CHANCES RETURN FOR FRIDAY AND FRIDAY NIGHT. THE RISK
OF SEVERE WEATHER WITH ANY OF THESE STORMS LOOKS LOW.
SMALL THUNDERSTORM CHANCES SPREAD IN FOR MONDAY AND TUESDAY. THE
RISK OF SEVERE WEATHER WITH ANY OF THESE STORMS ALSO LOOKS LOW AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RAINFALL
REPORTS...ALONG WITH ANY OBSERVATIONS OF RISING WATER OR
FLOODING...WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
RRS/04
In the hours before
Local storm report, Sep 7, 4:03 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 AM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD VIROQUA 43.56N 90.89W
09/07/2016 VERNON WI LAW ENFORCEMENT
EVACUATIONS AT SIDIE HOLLOW CAMPGROUND. STREET FLOODING
IN VIROQUA.
0455 AM FLASH FLOOD RICHLAND CENTER 43.34N 90.38W
09/07/2016 RICHLAND WI LAW ENFORCEMENT
WATER ON STATE HIGHWAY 56 NEAR COUNTRY HIGHWAY A
&&
RIECKSpecial weather statement, Sep 7, 4:21 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 AM CDT WED SEP 7 2016
IAZ008>011-018-019-MNZ094>096-WIZ041>044-053>055-071300-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-MOWER-
FILLMORE-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
CHARLES CITY...NEW HAMPTON...AUSTIN...PRESTON...CALEDONIA...
LA CROSSE...SPARTA...TOMAH...MAUSTON...FRIENDSHIP...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER
521 AM CDT WED SEP 7 2016
...THUNDERSTORMS WITH HEAVY RAIN...POSSIBLY LEADING TO FLOODING
EARLY THIS MORNING...
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH AT LEAST 8 AM.
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 2 INCHES ARE EXPECTED.
BE ALERT FOR RISING WATER LEVELS AND POSSIBLE FLOODING...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS. BE READY TO MOVE TO HIGHER
GROUND SHOULD FLOOD WARNINGS BE ISSUED.
A FEW MUDSLIDE AND ROCKSLIDES ARE POSSIBLE IN STEEP TERRAIN
AREAS.
STREET FLOODING ALSO POSSIBLE IN URBAN AREAS...WITH IMPACTS
TO THE MORNING COMMUTE.
NEVER ATTEMPT TO CROSS A FLOODED ROADWAY. TURN AROUND. DON'T
DROWN.
RIECK
Local storm report, Sep 7, 4:40 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 AM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD VIOLA 43.51N 90.67W
09/07/2016 VERNON WI LAW ENFORCEMENT
WATER OVER PORTIONS OF HIGHWAY 56 NEAR VIOLA...WEST OF
COUNTY A.
0455 AM FLASH FLOOD YUBA 43.54N 90.43W
09/07/2016 RICHLAND WI LAW ENFORCEMENT
SANDBAGGING NEAR THE PINE RIVER
&&
RIECKLocal storm report, Sep 7, 6:15 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 AM CDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN 1 ENE BLUFFTON 43.41N 91.90W
09/07/2016 M5.24 INCH WINNESHIEK IA MESONET
MESONET STATION BLUFFTON /BLFI4/.
0600 AM HEAVY RAIN GENOA 43.57N 91.23W
09/07/2016 M4.80 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION GENOA DAM 8 /GENW3/.
0617 AM HEAVY RAIN VIOLA 43.51N 90.67W
09/07/2016 M4.70 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION VIOLA /VIOW3/.
0640 AM HEAVY RAIN MABEL 43.52N 91.76W
09/07/2016 M4.61 INCH FILLMORE MN CO-OP OBSERVER
CO-OP OBSERVER STATION MABEL /MABM5/.
0700 AM HEAVY RAIN READSTOWN 43.45N 90.76W
09/07/2016 M3.94 INCH VERNON WI MESONET
MESONET STATION READSTOWN /REAW3/.
0620 AM HEAVY RAIN 1 S DE SOTO 43.42N 91.19W
09/07/2016 M3.76 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION DE SOTO 1SE /VICW3/.
0700 AM HEAVY RAIN 4 S PLAINVILLE 43.65N 89.82W
09/07/2016 M3.68 INCH JUNEAU WI MESONET
MESONET STATION 2 WNW WISCONSIN DELLS
/E8896/.
0655 AM HEAVY RAIN 2 NNW VIROQUA 43.58N 90.90W
09/07/2016 M3.59 INCH VERNON WI AWOS
AWOS STATION VIROQUA MUNICIPAL AIRPORT
/Y51/.
0600 AM HEAVY RAIN 3 S DORCHESTER 43.42N 91.51W
09/07/2016 M3.58 INCH ALLAMAKEE IA MESONET
MESONET STATION 3 S DORCHESTER /DCHI4R2/.
0656 AM HEAVY RAIN DE SOTO 43.42N 91.19W
09/07/2016 M3.45 INCH CRAWFORD WI MESONET
MESONET STATION DE SOTO /C4731/.
0530 AM HEAVY RAIN 5 E GREENLEAFTON 43.59N 92.11W
09/07/2016 M3.44 INCH FILLMORE MN MESONET
MESONET STATION PRESTON 6S /PCCM5/.
0655 AM HEAVY RAIN 4 ENE SPARTA 43.96N 90.74W
09/07/2016 M3.22 INCH MONROE WI AWOS
AWOS STATION SPARTA/FORT MCCOY AIRPORT
/CMY/.
0700 AM HEAVY RAIN 1 WSW HILLSBORO 43.65N 90.35W
09/07/2016 M3.20 INCH VERNON WI CO-OP OBSERVER
CO-OP OBSERVER STATION HILLSBORO WSW
/HBOW3/.
0655 AM HEAVY RAIN 3 W SAINT JOSEPH 43.78N 91.10W
09/07/2016 M3.18 INCH LA CROSSE WI MESONET
MESONET STATION 3 W SAINT JOSEPH /C4143/.
0658 AM HEAVY RAIN 2 NNE CAMP DOUGLAS 43.94N 90.25W
09/07/2016 M3.13 INCH JUNEAU WI ASOS
ASOS STATION VOLK FIELD /VOK/.
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Sep 7, 6:18 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 AM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD MABEL 43.52N 91.77W
09/07/2016 FILLMORE MN LAW ENFORCEMENT
STEAM ENGINE PARK FLOODED.
0655 AM FLASH FLOOD SPRING GROVE 43.56N 91.64W
09/07/2016 HOUSTON MN LAW ENFORCEMENT
NUMEROUS ROADS WITH WATER ACROSS THEM...MOSTLY SOUTH OF
SPRING GROVE. SOME ROAD CLOSURES.
&&
RIECKLocal storm report, Sep 7, 7:29 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
829 AM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FLASH FLOOD 2 N BROWNSVILLE 43.73N 91.28W
09/07/2016 HOUSTON MN EMERGENCY MNGR
MUD SLIDE WITH SIGNIFICANT DAMAGE. BOULDERS THROUGH A
NEWER HOME.
&&
SHEAFlood, Allamakee
- When
- September 7, 8:30 AM CST to September 8, 11:55 AM CST
- Where
- Allamakee County, 3.38 mi S of Chester to 2.98 mi S of Chester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.422, -91.507
Runoff from heavy rains pushed the Upper Iowa River out of its banks near Dorchester. The river crested two and a half feet above the flood stage at 16.55 feet.
Flood, Winneshiek
- When
- September 8, 11:40 AM CST to 4:05 PM CST
- Where
- Winneshiek County, 0.93 mi NE of Spillville to 1.08 mi NE of Spillville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.209, -91.957
Heavy rains in the upper reaches of the Turkey River caused a short period of flooding in Spillville. The river crested just over the flood stage at 9.14 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Minnesota, September 7, 2016$1.0 million · EF1 · 1 event
- Damaging Wind in Illinois, September 7, 2016$100,000 · 78 kt wind · 1 event
- Flash Flood and Flooding in Wisconsin, September 7 to 12, 2016$41,000 · 55 kt wind · 12 events
- Flash Flooding and Damaging Wind in Iowa, September 7 to 8, 2016$29,000 · 52 kt wind · 5 events
- Lightning Strike in Iowa, September 7, 2016$30,000 · 1 event
- Hail and Damaging Winds in North Dakota, September 7, 20162 in hail · 14 events
- Damaging Winds in Virginia, September 7, 201650 kt wind · 13 events
- Heavy Rain in Iowa, September 7 to 8, 201610 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 7 to 8, 201650 kt wind · 8 events
- Hail in South Dakota, September 7, 20162.5 in hail · 6 events
- Hail and Damaging Winds in Michigan, September 7, 2016$4,000 · 52 kt wind · 5 events
- Damaging Winds in Maryland, September 7, 201650 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 660312, 660314.